MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL RATCHET HANDLE; SURGICAL SCREWDRIVER, REUSABLE

MEDOS INTERNATIONAL SARL RATCHET HANDLE; SURGICAL SCREWDRIVER, REUSABLE
Model Number 254847
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).The lot number was unknown.Investigation summary: according to the information provided, it was reported that ratchet handle was broken.The complaint device was received and evaluated.Visual observations reveal that the collar tri-lobe pusher component was detached and separated from the device.In addition, the device was dull, and appears worn.The functional testing was not performed due to damage on the device.The complaint can be confirmed.The possible root cause for the reported failure can be attributed to the collar tri-lobe pusher was unscrewed from the cap retaining or can be associated to normal field wear.However, this cannot be conclusive.Given that lot number was not provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an arthroscopy procedure on (b)(6) 2020, it was observed that the ratchet handle device was broken.During in-house engineering evaluation, it was determined that the collar tri-lobe pusher component was detached and separated from the device.Another like device was used to complete the procedure with a five minute delay.There were no fragments generated.There were no adverse patient consequences reported.No additional information was provided.

Brand Name
RATCHET HANDLE
Common Device Name
SURGICAL SCREWDRIVER, REUSABLE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ  CH-2400
MDR Report Key11147035
Report Number1221934-2021-00081
Device Sequence Number3920232
Product Code LXH
UDI-Device Identifier10886705027699
UDI-Public10886705027699
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number254847
Device Catalogue Number254847
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2021
Initial Report FDA Received Date01/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1